Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 79, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1996, 2:50 PM EDT for Orange County, Florida. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 1996, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 19, 1996, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:20 PM EDT | Thunderstorm Wind 60 | Orlando, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 191850 SVRMLB FLC095-191945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT WED JUN 19 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SOUTHERN ORANGE COUNTY AT 245 PM RADAR IN MELBOURNE INDICATED A SEVER THUNDERSTORMS DEVELOPING A COUPLE MILES SOUTH OF THE ORLANDO INTERNATIONAL AIRPORT. THE STORM WAS MOVING EAST NORTHEAST NEAR 20 MPH AND THROUGH 345 PM WILL MOVE ACROSS THE SOUTH SIDE OF THE AIRPORT TOWARDS THE BEELINE EXPRESSWAY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. PETERSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:28 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 2:28 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT WED JUN 19 1996 NUMEROUS SHOWERS/STORMS(SEVERAL STRONG TO LOCALLY SVR) EXPECTED TO CONTINUE TO DEVELOP ACROSS EAST CENTRAL FL THE REST OF THIS AFTERNOON/EVENING. FOR TOMORROW...THE UPPER LEVEL LOW IS EXPECTED TO GRADUALLY OPEN UP AND DRIFT NORTHEAST...LEAVING A 500 MB CYCLONIC SHEAR ZONE FROM THE ATLANTIC EAST OF THE SE STATES ACROSS NORTH FL INTO THE NORTHEAST GULF. DEEP MOtISTURE AND MODERATE INSTABILITY ARE FORECAST TO CONTINUE...ALONG WITH DEEP SOUTHWEST FLOW. CONSEQUENTLY...SCATTERED TO NUMEROUS STORMS SEEM LIKELY FOR WED ACROSS THE INTERIOR AND EAST COAST...WHERE AGAIN STRONG STORMS MOST LIKELY. PETERSEN
In the hours before
Special weather statement, Jun 19, 11:10 AM EDT, 3 hours 40 minutes before
FLZ041-044>047-053-054-058-059-064-501-191730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1108 AM EDT WED JUN 19 1996 ...SCATTERED STRONG THUNDERSTORMS LIKELY THIS AFTERNOON/EVENING... AN UPPER LEVEL LOW WILL DRIFT SLOWLY EAST ACROSS NORTHERN FLORIDA TODAY. ABUNDANT MOISTURE AND MODERATE INSTABILITY WILL COMBINE WITH THE LOW TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. A FEW STRONG THUNDERSTORMS ARE LIKELY...ESPECIALLY NEAR THE EAST COAST COUNTIES...WHERE STORMS WILL MEET THE EAST COAST SEA BREEZE. THE PRIMARY THREATS WITH THUNDERSTORMS TODAY WILL BE HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONGER STORMS MAY PRODUCE WIND GUSTS AS HIGH AS 50 MPH AND SMALL HAIL. MARINE OUTLOOK...THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO MOVE EAST NORTHEAST AT 15 TO 20 MPH. A FEW STRONG STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREATS WILL BE REDUCED VISIBILITY IN HEAVY RAIN...GUSTY WINDS...LOCALLY ROUGH SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. ISOLATED WATERSPOUTS ARE POSSIBLE. PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:31 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 59 min |
| Jun 19, 3:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 59 min |
| Jun 19, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 58 min |
| Jun 19, 4:23 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 52 min |
| Jun 19, 5:18 PM EDT | Tornado Warning | MLB | Brevard | 27 min |
| Jun 19, 5:49 PM EDT | Tornado Warning | MLB | Brevard | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.